A take digoxin with your morning dose of colesevelam

Info icon This preview shows pages 11–13. Sign up to view the full content.

A. "Take digoxin with your morning dose of colesevelam." B. "Your sodium and potassium levels will be monitored periodically while taking colesevelam." C. "Watch for bleeding or bruising while taking colesevelam." D. "Take colesevelam with food and at least one glass of water." A. M any medications, including digoxin, should be taken 4 hr before colesevelam to prevent decreased absorption of the other medications. B. S erum electrolytes are not checked periodically while taking colesevelam. However, total cholesterol, LDL, HDL, and triglycerides are checked, as well as blood glucose and HbA1C levels for clients who have diabetes mellitus. C. Bleeding and bruising are not expected effects caused by colesevelam. D. CORRECT: Colesevelam should be taken with food and at least 8 oz of water. A nurse is completing a nursing history for a client who takes simvastatin. The nurse should identify which of the following disorders as a contraindication to adding ezetimibe to the client's medications? A. History of severe constipation B. History of hypertension C. Active hepatitis C D. Type 2 diabetes mellitus A. Unlike the bile-acid sequestrants, ezetimibe does not cause constipation and is not contraindicated in clients who have a history of constipation. B. A history of hypertension is not a contraindication to taking ezetimibe along with simvastatin. C. CORRECT: Ezetimibe is contraindicated in clients who
Image of page 11

Info icon This preview has intentionally blurred sections. Sign up to view the full version.

have an active moderate-to-severe liver disorder, especially if the client is already taking a statin, such as simvastatin. D. T ype 2 diabetes mellitus is not a contraindication to taking ezetimibe along with simvastatin. A nurse is caring for a client who has a new prescription for niacin to reduce cholesterol. The nurse should monitor for which of the following findings as an adverse effect of niacin? (Select all that apply.) A. Muscle aches B. Hyperglycemia C. Hearing loss D. Flushing of the skin E. Jaundice A. M yopathy (muscles aches) can occur with statins and other antilipemic medications, but this is not an adverse effect of niacin. B. CORRECT: Hyperglycemia can occur as an adverse effect of niacin. The nurse should plan to monitor blood glucose periodically. C. Hearing loss is not an adverse effect of taking niacin. D. CORRECT: Flushing of the skin, along with tingling of the extremities, occurs soon after taking niacin. The effect should decrease in a few weeks, and can be minimized by taking an aspirin tablet 30 min before the niacin. E. CORRECT: Niacin can cause liver disorders, so the nurse should monitor for jaundice, abdominal pain, and anorexia. A nurse is planning to administer subcutaneous enoxaparin 40 mg using a prefilled syringe of enoxaparin 40 mg/0.4 mL to an adult client following hip arthroplasty. Which of the following actions should the nurse plan to take?
Image of page 12
Image of page 13
This is the end of the preview. Sign up to access the rest of the document.
  • Spring '12
  • STAFF
  • Pharmacology, Morphine, Therapeutic effect, Adverse drug reaction

{[ snackBarMessage ]}

What students are saying

  • Left Quote Icon

    As a current student on this bumpy collegiate pathway, I stumbled upon Course Hero, where I can find study resources for nearly all my courses, get online help from tutors 24/7, and even share my old projects, papers, and lecture notes with other students.

    Student Picture

    Kiran Temple University Fox School of Business ‘17, Course Hero Intern

  • Left Quote Icon

    I cannot even describe how much Course Hero helped me this summer. It’s truly become something I can always rely on and help me. In the end, I was not only able to survive summer classes, but I was able to thrive thanks to Course Hero.

    Student Picture

    Dana University of Pennsylvania ‘17, Course Hero Intern

  • Left Quote Icon

    The ability to access any university’s resources through Course Hero proved invaluable in my case. I was behind on Tulane coursework and actually used UCLA’s materials to help me move forward and get everything together on time.

    Student Picture

    Jill Tulane University ‘16, Course Hero Intern